Alert archive / Missouri / Winter Weather Advisories in 2007

Winter Weather Advisory 4, NWS St. Louis, MO

February 11, 20074 counties in Missouri; Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this winter weather advisory at Feb 11, 2007, 3:54 PM CST for 4 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Feb 12, 2007, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 11, 2007, 3:54 PM CST (21:54 UTC)
In effect from
Feb 12, 2007, 6:00 AM CST
Expired
Feb 12, 2007, 4:57 AM CST
In force
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Feb 11, 11:38 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 11, 11:38 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 AM CST SUN FEB 11 2007

.UPDATE...
FORECAST REMAINS ON TRACK TODAY AS TEMPERATURES ARE RESPONDING
NICELY TO FILTER SUNSHINE ACROSS THE CWA. EXPECT LOW TO MIDDLE 40S
TO HOLD FOR HIGH TEMPERATURES THIS AFTERNOON AS WINDS BEGIN TO
INCREASE OUT OF THE SOUTH/SOUTHWEST IN RESPONSE TO DEVELOPING LOW
PRESSURE ACROSS THE PLAINS.

CVKING

&&

.DISCUSSION...
WINTER STORM FOR MONDAY CONTINUES TO BE THE PRIMARY FOCUS.  BY
FAR...THE MOST CONSISTENT MODEL OVER THE PAST 3 DAYS HAS BEEN THE
GFS.  THE NAM KEEPS COMING IN A BIT FURTHER NORTH AND THEREFORE
WARMER WITH EACH RUN WHILE THE GFS HAS BEEN REALLY CONSISTENT IN
TRACKING THE SURFACE LOW ACROSS ARKANSAS AND SOUTH OF THE BOOTHEEL
INTO TENNESSEE BY 12Z TUESDAY.  HAVE LEANED HEAVILY ON THE GFS
BECAUSE OF ITS CONSISTENCY.

FORECAST SOUNDINGS STILL LOOK COLD ENOUGH FOR SNOW ACROSS THE
NORTHERN TIER OF THE CWFA WITH A MIX OF RAIN AND SNOW ACROSS THE
MID-SECTION...AND PRIMARILY RAIN IN THE SOUTH.  FEEL CONFIDENT
ENOUGH THAT CONDITIONS COULD HIT WARNING CRITERIA TO HOIST A WATCH
FOR NORTHERN AND NORTHEAST SECTIONS OF THE CWFA STARTING MONDAY
MORNING AND CONTINUING THROUGH TUESDAY MORNING.  NORTHEAST SECTIONS
OF THE CWFA BETWEEN WHITE HALL AND VANDALIA MAY SEE SOME
ACCUMULATING ICY MIX...ESPECIALLY LATE MONDAY AFTERNOON OR EARLY
MONDAY EVENING AS THEY WILL BE CLOSEST TO THE SHALLOW COLD AIR LEFT
BEHIND BY THE ARCTIC RIDGE WHICH HAS BEEN CONTROLLING OUR WEATHER
FOR THE PAST FEW DAYS.  THINK IT LIKELY THAT ANY MIX THAT DOES
HAPPEN WONT LAST TOO LONG...BUT THERE COULD BE A QUICK 1/10 OR 2/10
ACCUMULATION OF SLEET OR ICE AS THE COLD AIR SLIPS SOUTH.  WHILE A
MIXTURE OF FREEZING/FROZEN PRECIP STILL LOOKS LIKELY ON MONDAY NIGHT
AT TIMES ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE CWFA...IT
LOOKS LIKE THERE WILL BE A LULL IN THE PRECIPITATION SO SIGNIFICANT
ICE ACCUMULATIONS DONT APPEAR LIKELY AT THIS TIME.  ANY SLEET LEFT
OVER AFTER MIDNIGHT TUESDAY MORNING SHOULD TURN OVER TO ALL SNOW
QUICKLY AS THE STORM SUCKS VERY COLD AIR INTO THE AREA FROM THE
NORTH.  WRAP-AROUND DEFORMATION ZONE SNOW LOOKS LIKELY TO CONTINUE
ACROSS MUCH OF THE AREA THROUGH TUESDAY MORNING...TAPERING OFF
AROUND NOON TIME.

WANTED TO STRESS THAT THERE IS STILL VERY LITTLE REAL DATA BEING
COLLECTED ON THE STORM AS THE SHORTWAVE IS JUST BEGINNING TO COME
ONSHORE NOW.  THE TRACK AND TIMING OF THIS STORM IS STILL UNCERTAIN
AND A DIFFERENCE OF JUST A FEW 10S OF MILES IN THE TRACK COULD
CHANGE THE FORECAST DRASTICALLY.

MANY THANKS TO WFOS DVN...ILX...PAH...SGF...AND EAX FOR COORDINATION
AND COLLABORATION EFFORTS ON THIS DIFFICULT FORECAST.

CARNEY

&&

.AVIATION...
FOR THE 18Z TAFS...LOWERING AND THICKENING CLOUD DECK EXPECTED
DURING THE TAF PERIOD AS WARM AIR ADVECTION COMMENCES ACROSS THE
REGION. HAVE REAL DOUBTS TO PRECIPITATION REACHING THE GROUND
BEFORE 18Z ON MONDAY DUE TO DRY LOW LEVEL AIRMASS THAT REMAINS
ENTRENCHED ACROSS MISSOURI AND ILLINOIS.

THEREFORE HAVE ONLY ADDED PROB30 GROUPS FOR TOMORROW MORNING. AS
FOR PRECIPITATION TYPES:

KCOU...FZRA AS SFC TEMPERATURES WILL LIKELY REMAIN BELOW FREEZING
REGARDLESS OF AIR TEMPERATURES AT ONSET OF ANY PRECIPITATION.

KUIN...SNPL WHERE EVAPORATIVE COOLING WITHIN THE COLUMN SHOULD
INITIALLY OFFSET THE WARM WEDGE AND RESULT IN A MIX OF WINTRY
PRECIPITATION.

KSTL AND KSUS...BIGGER QUESTION MARK HERE AS PRECIPITATION WILL
LIKELY BEGIN HERE LAST. IF SURFACE TEMPERATURES REMAIN BELOW
FREEZING COULD SEE RAIN FREEZE ON CONTACT WITH SOME MINOR GLAZING.
BUT GIVEN WARM SURFACE TEMPERATURES TODAY AND LATER ONSET OF
PRECIPITATION...HAVE DECIDED TO GO WITH JUST RAIN FOR THESE TWO
TAF SITES FOR NOW.

WINDS WILL BE SOUTH/SOUTHWESTERLY TODAY AND BACK TO THE SOUTHEAST
THROUGH THE REST OF THE FORECAST PERIOD.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR KNOX-LEWIS-MARION.

IL...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING
     FOR ADAMS IL-BROWN IL-FAYETTE IL-GREENE IL-MACOUPIN IL-
     MONTGOMERY IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Feb 11, 5:52 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
552 AM CST SUN FEB 11 2007

ILZ058>060-065-095>097-MOZ018-019-027-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-ADAMS IL-BROWN IL-
PIKE IL-KNOX-LEWIS-MARION-
552 AM CST SUN FEB 11 2007

...WINTER STORM WATCH FROM 6 AM MONDAY TO 12 PM CST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR LIGHT SNOW TO DEVELOP LATE TONIGHT OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. MINOR ACCUMULATIONS ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTRY PRECIPITATION IS EXPECTED TO OVERSPREAD THE AREA ON MONDAY
AND CONTINUE INTO MONDAY NIGHT AND TUESDAY MORNING. SNOWFALL
ACCUMULATIONS IN EXCESS OF 6 INCHES WILL BE POSSIBLE ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A MIXTURE OF SLEET
AND SNOW WILL BE POSSIBLE ACROSS SOUTHWEST ILLINOIS. WHILE
SNOWFALL TOTALS MAY BE SOMEWHAT LESS IN SOUTHWEST ILLINOIS...THE
SLEET WILL ADD AN ADDITIONAL HAZARD TO DRIVING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ064-069-070-074-079-098>102-MOZ026-034>036-041-042-047>052-
059>065-072>075-084-085-099-121200-
BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-
JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-SHELBY-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
552 AM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTRY PRECIPITATION IS EXPECTED TO OVERSPREAD THE AREA ON MONDAY
AND CONTINUE INTO MONDAY NIGHT AND TUESDAY MORNING. THE
PRECIPITATION WILL LIKELY START AS SNOW ON MONDAY MORNING THEN MIX
WITH AND OR TURN OVER TO ALL RAIN DURING THE DAY. THE RAIN WILL
THEN CHANGE BACK TO SNOW ON MONDAY EVENING. THERE MAY ALSO BE A BRIEF
PERIOD OF SLEET AND OR FREEZING RAIN ON MONDAY EVENING. SNOWFALL
TOTALS ARE EXPECTED TO BE BETWEEN 2 AND 5 INCHES ACROSS THE AREA
WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:08 AM CSTWinter Storm WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more25 hr
Feb 11, 3:54 PM CSTFreezing Rain AdvisoryLSXAudrain, Boone, Callaway, Lincoln, Monroe, Montgomery and 6 more13 hr

Nearby

Winter Weather Advisories in Missouri, 2007Winter Weather Advisories in Illinois, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.